MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxt300 28.5 diopter intaocular lens (iol) was explanted due to an incorrect correction of astigmatism.There was no incision enlargement, no vitrectomy, no sutures and no patient injury post-op.The lens was replaced with a zxt225 28.0 diopter lens.No other information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed.The reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no similar complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6105076
Report Number9614546-2016-00604
Device Sequence Number10961177
Product Code POE
UDI-Device Identifier05050474606555
UDI-Public(01)05050474606555(17)210629
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/29/2021
Device Model NumberZXT300
Device Catalogue NumberZXT300U285
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/16/2016
Supplement Report FDA Received Date12/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR